| Model Number |
J771D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.
Event or Problem Description
It was reported that a patient underwent a urological procedure on (b)(6) 2021 and suture was used.During the procedure, when closing the surgical wound, the needle tip was broken.The needle tip did not fall into the body.No adverse patient consequences were reported.No additional information was provided.
Additional Manufacturer Narrative
Date sent to the fda: 07/14/2021 additional information: h6 a manufacturing record evaluation was performed for the finished device lot number qpmaat, and no non-conformances related to the reported complaint condition were identified.Additional h-3 summary: a failed suture needle was submitted for fractographic evaluation.The component was identified as product code j771d.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture surface contained mechanical damage and had the appearance of exposure to high temperature conditions.The fracture mode could not be determined due to these features this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate date sent to the fda: 07/14/2021 corrected information: d7a, d9.